Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Numbness in legs, painful, no swelling, tingling for some days. Sleeping for five hours

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
I have been asleep for about 5 hrs. My legs are numb/ feel like they are semi asleep from my hips down. They hurt aswell. About a 4/5 on a 1 to 10. No swelling.have felt tingel in them for a couple days. Now I feel like I am afraid to get out of bed.
Posted Fri, 21 Sep 2012 in Brain and Spine
Answered by Dr. Sudhir Kumar 1 hour later
Thank you for contacting Healthcare Magic.
The symptoms of numbness, tingling and pain in the legs are suggestive of nerve involvement. The commonest reason is neuropraxia, where due to mechanical pressure on the nerves while sleeping, these symptoms result. However,the reassuring part is that it recovers well within a short span of time.
Other reasons could be pressure on nerve roots in the lumbar spine (lower back). This can happen because of disc prolapse.
You need to consult a GP/neurologist for detailed evaluation and treatment. I am sure you will improve well.
I hope this helps. Please get back if you have any more queries.
Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Health City, Hyderabad
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor